Quebec stopped elder boosters due to severe, life dangers
The Quebec government had to stop giving boosters to elders who had received two doses of the COVID vaccine and previously had COVID due to severe, life-threatening side effects.
The province’s immunization committee initially recommended that elders who had COVID in the past and who also received both doses of a COVID vaccine be given a booster shot.
However, elders in that category reacted very poorly to the booster. Many patients developed a fever after receiving their third dose.
They lost appetite, became physically weak, tired and lethargic, Le Devoir reported.
In more severe cases, the booster dose caused the patients difficulties in breathing and lowering oxygen levels.
Some elders also became delirious after receiving the injection.
While it may read like a conspiracy theory, the story was reported by Le Devoir, a major and credible left-wing news outlet.
Dr Sophie Zhang, Co-Assistant Director of Housing at CIUSSS du Centre-Sud-de-l’Île-de-Montréal, alerted the immunization committee and the health minister about the alarming side effects.
When asked if the booster dose caused the death of elders who had previously had COVID-19, Zhang refused to give a clear answer: “It’s a really tricky question. When a senior in a nursing home dies, how do you say it was the vaccine or not the vaccine [that caused the death]?”
The side effects were so severe that the establishments under Zhang’s supervision had to stop giving the boosters to vaccinated elders who had COVID-19 within 48 hours.
The province’s immunization committee changed their guideline and do not recommend a booster dose for vaccinated elders who have previously been infected.
The dosage of the booster dose given to elders is also being investigated as some elders have shown severe side effects when given a 100 micrograms dose. The U.S. FDA recommended 50 micrograms of the Moderna vaccine as a booster dose.